Ten days ago I stopped taking my twice daily 5mg 5g doses of D-Ribose to see if it had any impact on tummy troubles I get. After reading my post about possible side effects and contraindications of D-Ribose fellow blogger and ME-ite Ashy decided to stop taking it too for a few weeks to see what, if any the effect was.
After ten days the most noticeable thing is how much of a boost it seems to give me. Something I had been taking for granted.
My recovery time from even the smallest exertions is much worse and as the days have passed I’m feeling worse generally. I’ve had aches and gland pain. I’ve felt more sluggish in the mornings and it’s taken a 2-3 hoursfrom waking to feel half human. I’ve had a lot of pain in my neck, shoulders and jaw from tensing in my sleep and when I get tired. In the evenings I am often counting down to when I can go to bed rather than enjoying the time I am up.
These are all things that I get from time to time but have not been so frequent or having such an impact in this last year whilst I have been using D-Ribose.
Despite having the desire and mindset to work on my art my reserves have been too low. I effectively lost all of last week and am struggling through this week. This usually happens when I am very run down, fighting a virus or have had a significant major exertion (pushing beyond my limits).
I did have a large exertion 13 days ago but it was not beyond my limits. With that level of effort typically I would be over that in 2-3 days, maybe 4. So by the time I stopped D-Ribose I was pretty much over the worst of it. I suspect stopping the D-Ribose when I did meant the last part of recovery from it was hindered.
As for the experiment to see if D-Ribose is the cause of tummy troubles (gas, cramps, spasms, constipation, loose bowels and so on) I haven’t noticed any change. I haven’t had tummy troubles every day, but neither have I been trouble free. My gastric problems are so far about the same as before.
I realise it’s difficult to know how long to allow for problems/possible side effects like that to settle after stopping a suppliment or medication. But I am certain the positive effects of D-Ribose have ceased.
My problem now is whether to keep with these conclusions after 10 days and get back to D-Ribose tomorrow. Going back on it would possibly prove the benefits if my reserves pick up quickly after this fug filled week plus. But it may not be conclusive about the tummy side effects.
If it does give me the boost I suspect then even if it does cause some gastric side effects it’s looking like a price that’s worth paying.